Posting again as no replies...can anyone help w... - Thyroid UK

Thyroid UK

116,967 members135,730 posts

Posting again as no replies...can anyone help with my results?....

MiniMum97
MiniMum97

Hello

I have been low dose carbi for about 7 weeks and have the following blood test results:

Serum free T4 level 12.1 pmol/L [12.0 ­ 22.0]

Serum free triiodothyronine level 4.6 pmol/L [3.1 ­ 6.8]

Serum TSH level 0.02 mu/L [0.27 ­ 4.2]

My T4 was only slightly over range when started on carbi but was still getting hyper symptoms. I am only on 5mg of carbi.

I was diagnosed hypo last May, started getting hyper symptoms Dec, and had Graves confirmed a few months ago with a positive TSI antibodies test.

Was feeling better until a couple of weeks ago when I started feeling increasingly tired and run down, dizzy spells and some breathlessness. Also feeling low and struggling to concentrate. Def feeling a bit hypo.

Do you think the carbi dose should be reduced?

Thank you.

11 Replies

My T4 was only slightly over range when started on carbi but was still getting hyper symptoms.

Sounds as if you shouldn't have been put on carbi in the first place. Were your Grave's antibodies tested? What do you call 'hyper symptoms'?

MiniMum97
MiniMum97 in reply to greygoose

Hi Thanks for replying. Yes I mention in my post that I had a positive TSI antibodies test. My T4 and T3 were very high but then dropped and were teetering about at the top of the range and hyper symptoms were coming and going so he put me on low dose carbimazole.

I feel like my results are a bit low now though?

greygoose
greygoose in reply to MiniMum97

Your FT4 is certainly low, although your FT3 is euthyroid. But your TSH is still very low, and that's all doctors usually look at. Do you have hypo symptoms, now?

MiniMum97
MiniMum97 in reply to greygoose

Not sure. As I mentioned in my OP:

“Was feeling better until a couple of weeks ago when I started feeling increasingly tired and run down, dizzy spells and some breathlessness. Also feeling low and struggling to concentrate. Def feeling a bit hypo.”

Still feel run down and tired but probably a bit less so than at the weekend when I was really zonked. Felt very much like I did when I started feeling unwell (hypo) last year which was scary. But maybe it’s just a bug. I have been diagnosed today with eustatian tube dysfunction and ears are hurting but I think I’ve had this since April.

Marz
Marz in reply to MiniMum97

Did you have other anti-bodies tested TPO & Tg ? - as I have read here you can have both Graves and Hashimotos.

MiniMum97
MiniMum97 in reply to Marz

Yes had both tested numerous times and always negative. Endo has said that I may have both. He has also used the phrase “converted” when describing the change from hypo to hyper but not sure what that means!

greygoose
greygoose in reply to MiniMum97

And it certainly sounds as if you do have Hashi's if you were hypo before.

I think u should maybe take it every other day x this happened to me some years back and I took it every other day and things improved x with the hope u will come if it and be in remission. Unfortunately for me I relapsed in March and carbimzole was no longer effective so just had Rai iodine earlier this month and had to restart drugs too x hope u feel better soon x

Following greygooses response, unfortunately most Drs only look the levels and don't take a holistic view of the patient and their general health and well-being. It is unlikely that your Dr will recommend reducing your dose as your TSH is below the lower threshold.

It's your own decision to try alternatives like taking your dose every other day, or even taking half a tablet daily, to see if you feel better in yourself. I'm sure I read a post (this year) about someone titrating a 5mg dose of carbimazole, if you search for it you might find the original poster.

Good luck :)

My endo actually really focuses on how you are feeling. In fact he likes to hear that prior to seeing results so his view isn’t coloured by the results. He’s been v good so far tbh. It will be interesting to see what he says about these results - am still waiting to hear back.

Valarian
Valarian in reply to MiniMum97

As your TSI was positive for Graves’, it seems very early to be coming off the Carbimazole altogether, as remaining on it for 12-18 months is thought to give the best chance of achieving remission.

You certainly could reduce to 2.5 mg, and some people even go to 2.5mg every other day, so I would discuss this with your endo.

You may also like...